MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 5-6 RT 9MM; PROSTH,KNEE,PATFEMTIB,SEMCONSTR,CEMNT,POL/METL/POL

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 5-6 RT 9MM; PROSTH,KNEE,PATFEMTIB,SEMCONSTR,CEMNT,POL/METL/POL
Model Number 74027251
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 09/04/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient suffered from disassembly of the insert.A revision surgery was performed in order to revise the insert and replace it.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device is heavily damaged on the mating surface, which appears to have been caused by disassociation of the device.The clinical/ medical investigation concluded that this case reports a revision was performed due to disassembly of the insert, and the cause is unknown.To date, the requested surgical records and x-rays have not been provided to fully evaluate the root cause of the reported event.The patient impact beyond the revision cannot be determined.No further medical assessment is warranted at this time.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A dimensional inspection was attempted but the device was too damaged from the disassociation to obtain accurate measurements.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes for this event could include a fit/ sizing issue or a procedural error.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 5-6 RT 9MM
Common Device Name
PROSTH,KNEE,PATFEMTIB,SEMCONSTR,CEMNT,POL/METL/POL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10618830
Report Number1020279-2020-05082
Device Sequence Number2604020
Product Code JWH
UDI-Device Identifier00885556179369
UDI-Public00885556179369
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number74027251
Device Catalogue Number74027251
Device Lot Number19MM03060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2020
Initial Date Received by Manufacturer 09/04/2020
Supplement Date Received by Manufacturer06/21/2021
Initial Report FDA Received Date10/02/2020
Supplement Report FDA Received Date06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;